Alert archive / Nebraska / High Wind Watches in 2014

High Wind Watch 1, NWS North Platte, NE

January 14, 201426 counties in Nebraska

NWS North Platte, NE issued this high wind watch at Jan 14, 2014, 1:51 PM MST for 26 counties in Nebraska. It took effect at Jan 15, 2014, 11:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 14, 2014, 1:51 PM MST (20:51 UTC)
In effect from
Jan 15, 2014, 11:00 PM MST
Expired
Jan 15, 2014, 2:34 PM MST
In force
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -103 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1714 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-103 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

329 
WWUS73 KLBF 142051
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
251 PM CST TUE JAN 14 2014

...STRONG WINDS WILL SUBSIDE EARLY THIS EVENING WITH ANOTHER
ROUND OF HIGH WINDS EXPECTED THURSDAY...

.STRONG NORTHWEST WINDS WILL SUBSIDE THIS EVENING. ANOTHER STRONG
AREA OF LOW PRESSURE WILL MOVE ACROSS THE NORTHERN PLAINS
THURSDAY...WITH VERY STRONG WINDS TO THE SOUTH OF THE LOW PRESSURE
TRACK ACROSS NEBRASKA.

NEZ004>010-022>029-035>038-056>059-069>071-094-151100-
/O.NEW.KLBF.HW.A.0001.140116T1400Z-140117T0200Z/
/O.CON.KLBF.WI.Y.0003.000000T0000Z-140115T0000Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
251 PM CST TUE JAN 14 2014 /151 PM MST TUE JAN 14 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...
...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM
CST /5 PM MST/ THIS EVENING. 

* TIMING: STRONG NORTHWEST WINDS WILL DIMINISH EARLY THIS EVENING.
  ANOTHER ROUND OF VERY STRONG WINDS WILL DEVELOP THURSDAY
  MORNING...AND THEN LAST THROUGH EARLY THURSDAY EVENING.  

* WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50
  MPH...WILL DIMINISH EARLY THIS EVENING. VERY STRONG WINDS ARE
  FORECASTED THURSDAY...WITH NORTHWEST WINDS OF 35 TO 45 MPH WITH
  GUSTS TO 60 MPH POSSIBLE.

* IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS... 
  ESPECIALLY FOR THOSE OPERATING HIGH PROFILE VEHICLES. OBJECTS 
  OUTDOORS WILL BLOW AROUND UNLESS THEY ARE FASTENED DOWN. 
  LOCALIZED AREAS OF BLOWING DUST AND REDUCED VISIBILITIES ARE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

TAYLOR
4 follow-up statements
810 
WWUS73 KLBF 150017 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
617 PM CST TUE JAN 14 2014

...STRONG WINDS EXPECTED THURSDAY OVER WESTERN NEBRASKA...

.ANOTHER STRONG AREA OF LOW PRESSURE WILL MOVE ACROSS THE
NORTHERN PLAINS THURSDAY...WITH VERY STRONG WINDS TO THE SOUTH OF
THE LOW PRESSURE TRACK ACROSS NEBRASKA.

NEZ004>010-022>029-035>038-056>059-069>071-094-151800-
/O.EXP.KLBF.WI.Y.0003.000000T0000Z-140115T0000Z/
/O.CON.KLBF.HW.A.0001.140116T1400Z-140117T0200Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
617 PM CST TUE JAN 14 2014 /517 PM MST TUE JAN 14 2014/

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...
...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. A HIGH WIND WATCH
REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING.



* TIMING: ANOTHER ROUND OF VERY STRONG WINDS WILL DEVELOP THURSDAY
  MORNING...AND THEN LAST THROUGH EARLY THURSDAY EVENING.

* WINDS: VERY STRONG WINDS ARE FORECAST THURSDAY...WITH NORTHWEST
  WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE.

* IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS... 
  ESPECIALLY FOR THOSE OPERATING HIGH PROFILE VEHICLES. OBJECTS 
  OUTDOORS WILL BLOW AROUND UNLESS THEY ARE FASTENED DOWN. 
  LOCALIZED AREAS OF BLOWING DUST AND REDUCED VISIBILITIES ARE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
838 
WWUS73 KLBF 150937
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
337 AM CST WED JAN 15 2014

...STRONG WINDS EXPECTED THURSDAY OVER WESTERN NEBRASKA...

.ANOTHER STRONG AREA OF LOW PRESSURE WILL MOVE ACROSS THE
NORTHERN PLAINS THURSDAY...WITH VERY STRONG WINDS TO THE SOUTH OF
THE LOW PRESSURE TRACK ACROSS NEBRASKA.

NEZ004>010-022>029-035>038-056>059-069>071-094-152345-
/O.CON.KLBF.HW.A.0001.140116T1400Z-140117T0200Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
337 AM CST WED JAN 15 2014 /237 AM MST WED JAN 15 2014/

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. 

* TIMING: ANOTHER ROUND OF VERY STRONG WINDS WILL DEVELOP THURSDAY
  MORNING...AND THEN BEGIN TO DIMINISH EARLY THURSDAY EVENING.  

* WINDS: VERY STRONG WINDS ARE FORECAST THURSDAY...WITH 
  NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. 

* IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS... 
  ESPECIALLY FOR THOSE OPERATING HIGH PROFILE VEHICLES. OBJECTS 
  OUTDOORS WILL BLOW AROUND UNLESS THEY ARE FASTENED DOWN. 
  LOCALIZED AREAS OF BLOWING DUST AND REDUCED VISIBILITIES ARE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
386 
WWUS73 KLBF 151450
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
850 AM CST WED JAN 15 2014

...STRONG WINDS EXPECTED LATE TONIGHT AND THURSDAY ACROSS WESTERN
NEBRASKA...

.ANOTHER STRONG AREA OF LOW PRESSURE WILL MOVE ACROSS THE
NORTHERN PLAINS TONIGHT AND THURSDAY...WITH VERY STRONG WINDS TO
THE SOUTH OF THE LOW PRESSURE TRACK ACROSS NEBRASKA.

NEZ004>010-022>029-035>038-056>059-069>071-094-160500-
/O.EXT.KLBF.HW.A.0001.140116T0600Z-140117T0200Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
850 AM CST WED JAN 15 2014 /750 AM MST WED JAN 15 2014/

...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY EVENING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY EVENING. 

* TIMING: ANOTHER ROUND OF VERY STRONG WINDS WILL DEVELOP LATE
  TONIGHT AND CONTINUE THROUGH THURSDAY. THE WINDS WILL BEGIN TO
  DIMINISH EARLY THURSDAY EVENING.

* WINDS: VERY STRONG WINDS ARE FORECAST LATE TONIGHT AND
  THURSDAY...WITH NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60
  MPH POSSIBLE.

* IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS... 
  ESPECIALLY FOR THOSE OPERATING HIGH PROFILE VEHICLES. OBJECTS 
  OUTDOORS WILL BLOW AROUND UNLESS THEY ARE FASTENED DOWN. 
  LOCALIZED AREAS OF BLOWING DUST AND REDUCED VISIBILITIES ARE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

TAYLOR
391 
WWUS73 KLBF 152134
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
334 PM CST WED JAN 15 2014

...STRONG WINDS EXPECTED LATE TONIGHT AND THURSDAY ACROSS WESTERN
NEBRASKA...

.A STRONG AREA OF LOW PRESSURE WILL MOVE ACROSS THE NORTHERN
PLAINS TONIGHT AND THURSDAY...WITH VERY STRONG WINDS TO THE SOUTH
OF THE LOW PRESSURE TRACK ACROSS NEBRASKA.

NEZ004>010-022>029-035>038-056>059-069>071-094-161145-
/O.UPG.KLBF.HW.A.0001.140116T0600Z-140117T0200Z/
/O.NEW.KLBF.HW.W.0001.140116T0900Z-140117T0200Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
334 PM CST WED JAN 15 2014 /234 PM MST WED JAN 15 2014/

...HIGH WIND WARNING IN EFFECT FROM 3 AM CST /2 AM MST/ TO 8 PM
CST /7 PM MST/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 3 AM CST /2 AM MST/ TO
8 PM CST /7 PM MST/ THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT. 

* TIMING: ANOTHER ROUND OF VERY STRONG WINDS WILL DEVELOP LATE 
  TONIGHT AND CONTINUE THROUGH THURSDAY. THE WINDS WILL BEGIN TO 
  DIMINISH EARLY THURSDAY EVENING. 

* WINDS: VERY STRONG WINDS ARE FORECAST LATE TONIGHT AND
  THURSDAY...WITH SUSTAINED NORTHWEST WINDS OF 35 TO 45 MPH AND
  GUSTS TO 60 MPH.

* IMPACTS: STRONG CROSS WINDS WILL MAKE TRAVEL HAZARDOUS...
  ESPECIALLY FOR THOSE OPERATING HIGH PROFILE VEHICLES. OBJECTS
  OUTDOORS WILL BLOW AROUND UNLESS THEY ARE FASTENED DOWN.
  LOCALIZED AREAS OF BLOWING DUST AND REDUCED VISIBILITIES ARE
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TAYLOR

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this high wind watch went out at Jan 14, 10:44 AM MST, 3 hours 7 minutes earlier.

Area forecast discussion, Jan 14, 10:44 AM MST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1144 AM CST TUE JAN 14 2014

.SYNOPSIS...
ISSUED AT 406 AM CST TUE JAN 14 2014

THE 08Z MSL ANALYSIS SHOWED THAT THE COLD FRONT WAS THROUGH SOUTH
CENTRAL AND SOUTHWEST NEBRASKA. THE HIGHEST 3 HOUR PRESSURE CHANGES
WERE ABOUT 7MB IN SOUTHEAST SOUTH DAKOTA. IN THE UPPER LEVELS...
WATER VAPOR IMAGERY INDICATED A POTENTIAL VORTICITY ANOMALY PLUNGING
SOUTHEASTWARD THROUGH SOUTHEAST AND SOUTH CENTRAL SOUTH DAKOTA. THIS
IS REFLECTED IN THE 08Z ISOLLABARIC FIELD.

&&

.UPDATE...
ISSUED AT 920 AM CST TUE JAN 14 2014

CONVERGENCE ACROSS PORTIONS OF NW NEB...DOWN WIND OF THE BLACK
HILLS HAS DEVELOPED THIS MORNING. PINE RIDGE HAS REPORTED SOME
SNOW...WITH TEMPS AROUND 30. EXPECT THIS CONVERGENCE ZONE TO
CONTINUE THROUGH THE MORNING AND INTO THE AFTERNOON. GUSTY NW
WINDS WILL STRETCH THIS ACROSS MUCH OF WESTERN NEB...HOWEVER THIS
WILL LIMIT THE INTENSITY. UPDATED FOR FLURRIES...AND ADDED SOME
SPRINKLES AS TEMPS WARM LATER THIS MORNING AND INTO THE AFTERNOON.
WILL CONTINUE TO MONITOR SHERIDAN COUNTY AS LOCALLY SOME
LIGHT...LESS THAN AN INCH...IS POSSIBLE.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 406 AM CST TUE JAN 14 2014

OF IMMEDIATE INTEREST IS THE PV ANOMALY IN SOUTH DAKOTA AND ITS
EFFECT ON THE SURFACE SYSTEM AND ASSOCIATED PRESSURE GRADIENT. IT IS
LIKELY THAT FEATURE WILL RESULT IN INCREASING THE MAGNITUDE OF THE
SURFACE PRESSURE GRADIENT OVER CENTRAL NEBRASKA. AT THIS TIME...IT
APPEARS THAT THE MIXED LAYER WILL REACH NEAR THE 700MB LEVEL AND THE
MEAN WIND IN THE MIXED LAYER WILL PROBABLY REMAIN BELOW 40KT
AND...AT THE SURFACE...FRICTION SHOULD KEEP SPEEDS BELOW 40 MPH.
CONSIDERING THE EXPECTED MIXED LAYER DEPTH AND THE EFFECT OF THE PV
ANOMALY...WE WOULD EXPECT THE WIND SPEED TO INCREASE FAIRLY QUICKLY
IN CENTRAL AND NORTH CENTRAL NEBRASKA. IN THE SOUTHWEST...THE EFFECT
WILL NOT BE AS DIRECT AND TIMING OF WIND REACHING ITS HIGHER SPEEDS
WILL BE DELAYED. CURRENT THINKING IS THAT WIND WILL BECOME 30-35MPH
BEFORE EARLY MORNING IN CENTRAL AND NORTH CENTRAL NEBRASKA WITH
GUSTS POSSIBLY APPROACHING 55 MPH. EVEN WITH THE LATER ONSET...THE
SOUTHWEST WILL PROBABLY HAVE SIMILAR SPEEDS. WIND WILL NEED TO BE
MONITORED FOR HIGHER SPEEDS.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 406 AM CST TUE JAN 14 2014

PRIME FOCUS THROUGH THIS FORECAST PERIOD IS ON TEMPERATURES
WEDNESDAY...THEN WITH WINDS ON THURSDAY.

RIDGING WILL BUILD IN ALOFT THROUGH THE DAY ON WEDNESDAY AHEAD OF
THE NEXT UPPER LEVEL SHORTWAVE TROUGH TO PASS ACROSS THE REGION.
THAT SYSTEM...CURRENTLY MOVING INTO ALASKA TOWARDS THE TOP OF THE
VERY STRONG EASTERN PACIFIC RIDGE WILL TOP THE RIDGE AND PUSH
SOUTHEAST INTO THE NORTHERN PLAINS WEDNESDAY NIGHT. THE SYSTEM WILL
CONTINUE TO DIG SOUTH INTO THE MID/LOWER MISSISSIPPI RIVER VALLEY
THROUGH THURSDAY AND THURSDAY NIGHT...FURTHER AMPLIFYING THE UPPER
LEVEL FLOW.

FOR WEDNESDAY...THERE IS SOME VARIANCE AS TO HOW WARM IT WILL
GET...WHICH WILL BE HIGHLY DEPENDENT ON HOW DEEP THE BOUNDARY LAYER
CAN MIX. DETERMINISTIC MODELS ARE NOT MIXING MUCH AT ALL...NOT EVEN
TO 850MB SO HAVE LOWER OUTPUTS THIS MODEL CYCLE. ALTHOUGH CLOUD
COVER WILL LIKELY KEEP SURFACE TEMPERATURES FROM WARMING TOO
MUCH...WESTERLY DOWNSLOPE WINDS MAY OFFSET THAT LIMITATION. AS
MODELS HAVE BEEN ROUTINELY TOO COOL IN WARM AIR ADVECTION SITUATIONS
USED BIAS CORRECTED MODEL OUTPUTS AS A BASE FOR HIGH TEMPERATURES ON
WEDNESDAY...WHICH CAME TO VALUES VERY SIMILAR TO THE PREVIOUS
FORECAST WITH UPPER 40S AND 50S. DO THINK THAT THE CLOUD COVER WILL
PREVENT ANY 60 DEGREE READINGS FROM BEING REACHED.

THE COLD FRONT ASSOCIATED WITH THE INCOMING SHORTWAVE TROUGH WILL
MOVE ACROSS NEBRASKA WEDNESDAY NIGHT. COLD AIR ADVECTION BEHIND THE
FRONT WILL BE STRONGEST OVERNIGHT WEDNESDAY AND THURSDAY MORNING AND
WITH THE PRESSURE GRADIENT TIGHTENING THINK THE BOUNDARY LAYER WILL
STAY MIXED THROUGH THE NIGHT SO SHOULD SEE BREEZY CONDITIONS ALL
NIGHT. DO INCREASE WINDS BY 12Z TO WIND ADVISORY LEVELS...BUT VERY
STRONG WINDS OF 50 TO 65KT ARE EXPECTED AT 850MB BY 06Z OR 09Z SO IF
MIXING IS THAT HIGH IN THE LATE OVERNIGHT HOURS WINDS WILL BE MUCH
STRONGER THAN IS IN THE CURRENT FORECAST. AS THE DAY CONTINUES
ALTHOUGH THE COLD AIR ADVECTION WON/T BE AS STRONG...THE SURFACE TO
500MB LAYER WILL BE QUITE DRY AND HAVE STRONG SUBSIDENCE IN PLACE.
BELIEVE THIS WILL LEAD TO DEEP MIXING THROUGH THE LATE MORNING AND
AFTERNOON. WINDS THROUGH THE MIXED LAYER STAY AT 45KT TO 55KTS SO
WILL LIKELY NEED SOME SORT OF WIND HEADLINE. THERE IS A SLIGHT
DISAGREEMENT BETWEEN MODELS ON WHEN THE PRIMARY PV ANOMALY WILL MOVE
ACROSS EASTERN NEBRASKA...WHICH COULD BE WHEN THE STRONGEST WIND
POTENTIAL MAY BE. WITH THIS SLIGHT BIT OF UNCERTAINTY STILL AND WITH
ONGOING WIND HEADLINES...WILL FORE-GO ISSUING ANY ADVISORY/WATCH AT
THIS TIME AND UPCOMING SHIFTS CAN RE-EVALUATE AND ISSUE WHAT MIGHT
BE NEEDED AT A LATER TIME. WINDS WILL DECREASE THURSDAY NIGHT...BUT
AS COLDER AIR MOVES IN WIND CHILLS ARE LOOKING TO DROP BELOW ZERO
FOR PORTIONS OF THE AREA...MAINLY EAST OF A MERRIMAN TO NORTH PLATTE
LINE.

THE UPPER LEVEL TROUGH WILL EXIT THE PLAINS AND HEAD TOWARDS THE
EAST COAST ON FRIDAY. THE AREA WILL STILL BE UNDER THE INFLUENCE OF
THE COOLER AIRMASS SO NOT LOOKING FOR TOO MUCH OF AN INCREASE IN
TEMPERATURES FROM THURSDAY...HOWEVER WILL FEEL MUCH WARMER WITHOUT
THE WINDS. FOR SATURDAY...THE GFS AND GEM ARE SHOWING ANOTHER WEAK
SHORTWAVE TROUGH PUSHING SOUTH ACROSS THE DAKOTAS AND INTO EASTERN
NEBRASKA. THE ECMWF HAS THE SIGNAL BUT MUCH WEAKER. THE DIFFERENCES
LEAD TO HOW MUCH OF A SECONDARY COLD AIR PUSH WILL COME INTO THE
FORECAST AREA BEHIND THE THURSDAY SYSTEM. THE CURRENT FORECAST IS ON
THE COOLER SIDE AT THIS POINT SO WILL WATCH THIS TREND IN THE COMING
DAYS. THE RIDGE DOES BUILD EAST THROUGH SUNDAY...SO WELL ABOVE
NORMAL TEMPERATURES ARE EXPECTED FOR SUNDAY.

THE NORTHWEST FLOW REGIME WILL CONTINUE INTO NEXT WEEK FOR THE
NORTHERN AND CENTRAL PLAINS. THIS LEADS TO SOME DIFFERENCES IN
TIMING OF WEAK SYSTEMS MOVING THROUGH THE FLOW ACROSS THE AREA
BRINGING A QUICK SHOT OF COLDER AIR AND BREEZY WINDS. HOWEVER NO
MAJOR SYSTEMS ARE IN THE OUTLOOK FOR THE FIRST HALF OF NEXT WEEK.

THE FORECAST IS DRY FROM WEDNESDAY THROUGH THE EARLY PARTS OF NEXT
WEEK. ALTHOUGH THERE COULD BE SOME FLURRIES ON THURSDAY OVER NORTH
CENTRAL NEBRASKA. CURRENTLY IT LOOKS TOO DRY EVEN FOR FLURRIES SO
DID NOT MENTION IN THE FORECAST.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1142 AM CST TUE JAN 14 2014

MAIN CONCERN TODAY IS STRONG NORTHWEST WINDS...GUSTING AT TIMES TO
35-40KT THIS AFTERNOON. WINDS DIMINISH THIS EVENING AS
TEMPERATURES COOL...BECOMING LIGHT...LESS THAN 10 KTS...OVERNIGHT.
A COUPLE OF BANDS OF LIGHT/MODERATE SNOW SHOWER IMPACTING AREAS
DOWN WIND OF THE BLACK HILLS...HOWEVER IT SHOULD REMAIN WEST OF
BOTH KVTN. THE SNOW SHOWER IS FAIRLY PROGRESSIVE AND A BRIEF
IMPACT CAN NOT BE RULED OUT AT KLBF...HOWEVER IMPACT SHOULD BE
AROUND 10 MINS OR LESS.

&&

.FIRE WEATHER...
ISSUED AT 522 AM CST TUE JAN 14 2014

FOR WEDNESDAY AND THURSDAY...UNSEASONABLY WARM TEMPERATURES WILL
RESULT IN RELATIVE HUMIDITY APPROACHING 20 PERCENT IN SOUTHWEST
NEBRASKA. ALTHOUGH THIS IS NOT CRITICAL RELATIVE HUMIDITY...CURED
GRASS FUELS AND VERY WINDY CONDITIONS THURSDAY COULD COMBINE TO
CAUSE ANY FIRE THAT DOES START TO GET OUT OF CONTROL RAPIDLY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR
NEZ004>010-022>029-035>038-056>059-069>071-094.

&&

UPDATE...MASEK
SYNOPSIS...SPRINGER
SHORT TERM...SPRINGER
LONG TERM...BROOKS
AVIATION...MASEK
FIRE WEATHER...SPRINGER
Hazardous weather outlook, Jan 14, 4:31 AM MST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
531 AM CST TUE JAN 14 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-151145-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
531 AM CST TUE JAN 14 2014 /431 AM MST TUE JAN 14 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

BECAUSE OF A STRONG FRONT WHICH WENT THROUGH CENTRAL AND WESTERN
NEBRASKA OVERNIGHT...NORTHWEST WIND WILL INCREASE TO 30 TO 35 MPH
THIS MORNING WITH GUSTS EXCEEDING 45 MPH. SOME LOCALIZED WIND
GUSTS MAY EXCEED 50 MPH. WIND IS EXPECTED TO DECREASE TO LESS THAN
30 MPH BY EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ANOTHER VERY WINDY DAY IS IN STORE THURSDAY FOR WESTERN AND NORTH
CENTRAL NEBRASKA AS ANOTHER STRONG CANADIAN FRONT BLOWS THROUGH.
IN SOUTHWEST NEBRASKA...LOW RELATIVE HUMIDITY AND DRY GRASS COULD
COMBINE WITH THE VERY STRONG WIND TO INCREASE THE RISK OF FIRE
GETTING OUT OF CONTROL IF A FIRE WERE TO START.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JRS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 2:07 PM MSTFire Weather WatchLBFArthur, Blaine, Brown, Chase, Cherry, Custer and 18 more46 hr

Nearby

High Wind Watches in Nebraska, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.